View Full Version : Vyvanse or Adderall or Modafinil?


1t3sty0u12
02-14-17, 04:41 PM
Hello Everyone,
I am new to this forum, So I am just going to start off with a little bit about myself. I am 19 and throughout my whole life iv'e had problems with concentrating in school and getting my homework done. Ive always known that I have ADHD but I never bothered to take care of it because I was worried that its going to change my personality. I just started college and I was having a very difficult time with school so I decided to try and use one of the adhd medications to see how it affected me. I started off by trying a 20mg vyvanse, I took it and it made me very concentrated and lasted about 3-4 hours and then I was still alert but I was starting to crash after the 4 hours. I gave it a few days and then I tryd 30mg Adderall XR, it made me very alert and lasted way longer than vyvanse, it lasted about 8 hours but it had a terrible crash (makes you beyond depressed and gives you what I call a dopamine headache). I liked it but it is really hard to get you're hands on since its commonly abused by drug addicts. So I decided to up my dose to 40mg vyvanse, which came with a really weird twist?, I took it around 10:45 in the morning I had nothing to eat when I took it except about 10 minutes after I took it I had a granola bar, I went into class and it started to kick in around 11:45, I started to feel concentrated for about 25-30min and then I just couldn't really think straight at all. I brought water with me and was making sure I was hydrated, I had an essay at 1pm and had an hour to finish it, I was reading through the article that we had to write our essay on but my brain wasn't catching anything , I was really confused and irritated that I couldnt understand the article and write an essay about it, after writing my essay I felt as if I was failure, I walked around school and I was very lost I couldnt really think where I wanted to go, everything was just a BLUR.

Now I am just confused? was it maybe the higher dosage of the vyvanse that threw me off and made me so confused? cause I didn't feel like I overdosed or anything? would it be more effective to maybe take 20mg twice a day? one in the morning and one closer to when I am crashing? I also was told that Modafinil is an effective drug to treat adhd, I was wondering peoples opinion on Modafinil and how it effects them.

Side Note: I have been to the doctor and he recommended me to a psychiatrist because he did see that I had those symptoms but I never went through with it, So I recently booked a doctor appointment to ask for another referral to a psychiatrist , so moral of the story I am in the process of obtaining a prescription for medication, again though I am just worried that if I do start taking the medication I am going to build a tolerance and become very reliable on the prescription.


* I apologize for the messiness and the length

dvdnvwls
02-14-17, 04:54 PM
Don't research medications at all. Forget that. Just get to the psychiatrist as fast as you can. They know how to make medication decisions, and you don't - so let them do their job.

1t3sty0u12
02-14-17, 06:27 PM
Don't research medications at all. Forget that. Just get to the psychiatrist as fast as you can. They know how to make medication decisions, and you don't - so let them do their job.

Thats true ^

sarahsweets
02-15-17, 05:38 AM
so I decided to try and use one of the adhd medications to see how it affected me. I started off by trying a 20mg vyvanse, I took it and it made me very concentrated and lasted about 3-4 hours and then I was still alert but I was starting to crash after the 4 hours. I gave it a few days and then
So your doctor ended up prescribing both adderall and vyvanse that close together?
I tryd 30mg Adderall XR, it made me very alert and lasted way longer than vyvanse, it lasted about 8 hours but it had a terrible crash (makes you beyond depressed and gives you what I call a dopamine headache). I liked it but it is really hard to get you're hands on since its commonly abused by drug addicts.
Do you mean its hard to get because its not in stock due to high demand?

So I decided to up my dose to 40mg vyvanse, which came with a really weird twist?, I took it around 10:45 in the morning I had nothing to eat when I took it except about 10 minutes after I took it I had a granola bar, I went into class and it started to kick in around 11:45, I started to feel concentrated for about 25-30min and then I just couldn't really think straight at all. I brought water with me and was making sure I was hydrated, I had an essay at 1pm and had an hour to finish it, I was reading through the article that we had to write our essay on but my brain wasn't catching anything , I was really confused and irritated that I couldnt understand the article and write an essay about it, after writing my essay I felt as if I was failure, I walked around school and I was very lost I couldnt really think where I wanted to go, everything was just a BLUR.

So your doc had you go from vyvanse-to adderall- and back to vyvanse? Why didnt he have you try different doses of vyvanse first before switching you to adderall?


Now I am just confused? was it maybe the higher dosage of the vyvanse that threw me off and made me so confused? cause I didn't feel like I overdosed or anything? would it be more effective to maybe take 20mg twice a day? one in the morning and one closer to when I am crashing? I also was told that Modafinil is an effective drug to treat adhd, I was wondering peoples opinion on Modafinil and how it effects them.

You should ask your doctor first Modafinil (provigil) is for narcolepsy and it can help with adhd IMO. My husband has both narcolepsy and adhd and it helps with both.
A lot of peope think modafinil is a good option because its easy to buy off the internet from shady places because its a CIV and not CII like adderall but those places have poor if any, safety regulations and if it isnt illegal yet I am sure it will be.

Side Note: I have been to the doctor and he recommended me to a psychiatrist because he did see that I had those symptoms but I never went through with it, So I recently booked a doctor appointment to ask for another referral to a psychiatrist , so moral of the story I am in the process of obtaining a prescription for medication, again though I am just worried that if I do start taking the medication I am going to build a tolerance and become very reliable on the prescription.
Do you mean your doctor referred you to a p-doc or that you need to see and new doc to get a referral?

Traveler5
02-15-17, 04:16 PM
Side Note: I have been to the doctor and he recommended me to a psychiatrist because he did see that I had those symptoms but I never went through with it, So I recently booked a doctor appointment to ask for another referral to a psychiatrist , so moral of the story I am in the process of obtaining a prescription for medication, again though I am just worried that if I do start taking the medication I am going to build a tolerance and become very reliable on the prescription.

I would go to the psychiatrist and go with whatever medication they recommend. Don't change the dosage in any way (until a doctor tells you to). Don't worry about becoming tolerant or addicted to the medication. Let the doctor worry about that. Just take what's prescribed for at least a month and if you feel changes need to be made talk with your doctor after that first month (unless you're allergic to the medicine or some other unusual reaction occurs with the med, then call the doc right away).